Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shaele

Rough, bumpy skin a few days into accutane? Normal?Please ro>>>>

Recommended Posts

I am on my 5th day of accutane (40mg daily---20 in am,20 in pm) and while I'm not terribly broken out (I am on it for very mild but VERY persistant acne) my skin looks quite rough,bumpy, and of course reddish. Even the skin on my thighs feels a lil' bumpy/rough. Is this nornal?

I'd love to hear your experiences!

TIA!

Share this post


Link to post
Share on other sites

Yes, that's normal. Those little bumps are the plugs in closed pores rising to the surface. It does the same thing for plugs all over your body - the ones on your thighs are probably caused by a related keratinization disorder called keratosis pilaris. You may also have KP on your arms - i have it on the outsides of my elbows and upper arms, the front of my thighs and the sides of my hips.

Share this post


Link to post
Share on other sites

I got the same thing the first few days I was on Tane. If it turns itchy at all, apply some Hydrocortisone cream to the area. It'll be fine, goodluck with the course.

Share this post


Link to post
Share on other sites

spezza and been there.......did this bumpiness/roughness/redness actually breakout into 1000 pimples? That's my biggest fear! My acne wasn't *bad* to start with (just VERY persistant for like 20 years---I'm 32). I can actually see what you were talking about beenthere----the bumpiness looks like actual clogged pores trying to come to the surface! I'm SCARED!!!!!!!!!!

Share this post


Link to post
Share on other sites

Its ok, calm down, its not as bad as you think. I had the same thing and it didn't turn into 1000s of pimples. They don't surface as pimples. The clogged pores just came out over time.

K

Share this post


Link to post
Share on other sites

Hee! I'm a 32 yo grown woman (and wife and mom to 4!) and I'm freaking like a lil'kid! Sorry! I just HATE the idea of going in to work with a massively broke out face! People would for sure say something/ask and I'd tell them and they'de go on about how I didn't need accutane in the first place! Like I said I had mild, persistant acne to start with and with with my amazing makeup applying abilities I could actually look *ok* skinwise.

Thanks to all for your replies/reassurances!

:)

Share this post


Link to post
Share on other sites

Hey, don't worry about it, we're all here for support. We all freak out about these kinds of things at times! I have mild, persistant acne (but sometimes cystic) and some say that I shouldn't be on it either, but its not their decision to make! I bet your ib won't be bad (if you get it at all). Mine was really mild. Check out my gallery. I think mine was due to the fact that I stopped using retin a when I went on this stuff.

K

Share this post


Link to post
Share on other sites

I, too, was on Retin-A and just stopped it a week ago!

I'm wondering-----I KNOW that we are supposed to stop using all topicals while on accutane but is that 100% necassary? Is there anything I could use on these bumps to ensure that they WON'T become the 1000 zits I fear? Like bp, aha, bha? Did you use anything?

TIA!

Share this post


Link to post
Share on other sites

Well, have you ever stopped RA before and broke out? If so, it could be poss that you will have some IB. It will not be 1000s of pimples, probably more like mine ***IF*** you even have an IB. Those bumps are just clogged pores. They will feel like sandpaper after a while and fall out through washing.

I have spot treated with bp before (probably mostly during my IB), but some say that is not good to do bc the accutane is fighting from the inside and the bp is fighting on the outside, so it cancels everything out and prolongs it.

If you are really worried about certain ones/areas or if they do pop up its up to you whether or not to treat them. I wouldn't use RA on them though.

K

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×